Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Mobile, AL

May 24, 2020Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at May 24, 2020, 2:08 PM CDT for Santa Rosa County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2020, 2:08 PM CDT (19:08 UTC)
Expired
May 24, 2020, 3:00 PM CDT
In force
52 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 110 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2020-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2020-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1676 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS84 KMOB 241908
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sun May 24 2020
 
FLZ203-204-242000-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
208 PM CDT Sun May 24 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 300 PM CDT...

At 208 PM CDT, the strong thunderstorm was located 5 miles east of
Roeville, or 8 miles east of Milton, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

LAT...LON 3053 8713 3055 8712 3055 8714 3058 8716
      3057 8719 3054 8717 3057 8722 3080 8720
      3073 8681 3055 8682 3054 8700 3055 8700
      3058 8698 3060 8702 3057 8700 3057 8701
      3054 8704 3053 8711
TIME...MOT...LOC 1908Z 094DEG 14KT 3065 8690 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 24, 1:45 PM CDT, 23 minutes earlier.

Area forecast discussion, May 24, 1:45 PM CDT, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
145 PM CDT Sun May 24 2020

.AVIATION...
18Z issuance...General VFR conditions were noted over the entire
north-central gulf coast region as bases associated with the
developing cumulus clouds remain above 3000 feet. Showers and
thunderstorms are expected to develop this afternoon into the
evening hours, with local drops to MVFR ceilings and IFR
visibilities possible. Conditions will return to VFR after mid
evening, but as an upper trough approaches from the south late
tonight through Monday, mid level cloud cover will increase, with
high end MVFR ceilings possible after 12z. Winds will become more
easterly, and remain around 10 knots through the night into
Monday. /22

.NEAR TERM /Now Through Monday/...An upper ridge will continue to
build over the eastern conus from the western Atlantic through
the near term. Meanwhile, an upper trough over the Rockies, with
a southeastward extension over the Gulf of Mexico, will continue
to move eastward over the Great Plains. Will see an increase in
coverage of rainshowers and thunderstorms this afternoon and
evening hours generally north of I-10 due to decreased stability.
Enough instability is indicated (MUCapes topping 2000J/kg in the
heat of the day) for strong storms to develop. Also, with DCapes
again topping 1000J/kg and dry air in the mid/upper levels, strong
winds are possible if this dry air mixes in to any downdrafts of
the taller storms. Small hail will also be possible with wetbulb
zero heights around 11,000-12,000'. High temperatures today are
trending as forecast, topping out in the 88 to 93 degree range
over most of the forecast area, with mid 80s close to the coast.

An upper level shortwave trough moving through the mean gulf upper
trough late tonight through Monday afternoon will move north over
the north-central/northeastern Gulf coast. Increasing coverage of
convection is expected to spread north over the northern gulf late
tonight through Monday, with the best coverage expected along the
coast near the best upper dynamics from the shortwave trough.

Low temperatures tonight are expected to range from 65 to 70
degrees, with low 70s at the coast. The increasing cloud cover and
precipitation will limit daytime heating, bringing a cooler day
to the forecast area for Memorial Day than previous days. High
temperatures Monday are expected to range from 84 to 89 degrees,
with low 80s at the coast. With the cooler temperatures over a
significant portion of the forecast area, the chance of strong
storms decreases significantly. With low level winds and swells
increasing along the beaches, a High Rip Current Risk begins on
Monday. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Monday morning through late Tuesday
     night for ALZ265-266.

FL...High Rip Current Risk from Monday morning through late Tuesday
     night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 1 AM Monday to 11 AM CDT Tuesday for
     GMZ650-655-670-675.

     Small Craft Advisory from 6 AM Monday to 11 AM CDT Tuesday for
     GMZ631-632.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, May 24, 5:41 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
541 AM CDT Sun May 24 2020

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-251045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
541 AM CDT Sun May 24 2020

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to develop later this morning though
the afternoon. A few may contain gusty winds, frequent lightning
and locally heavy rains. Small hail is also possible with the
stronger thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are expected to develop Wednesday through Saturday.
A few may contain gusty winds, frequent lightning and locally heavy
rains. Small hail is also possible with the stronger thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ265-266-FLZ202-204-206-251045-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
541 AM CDT Sun May 24 2020

...HIGH RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to develop later this morning though
the afternoon. A few may contain gusty winds, frequent lightning
and locally heavy rains. Small hail is also possible with the
stronger thunderstorms.

There is a MODERATE risk of rip currents along the beaches of
Alabama and northwest Florida panhandle through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Thunderstorms are expected to develop Wednesday through Saturday. A
few may contain gusty winds, frequent lightning and locally heavy
rains. Small hail is also possible with the stronger thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630-633>636-251045-
Northern Mobile Bay-Perdido Bay-Pensacola Bay System-
Western Choctawhatchee Bay-Eastern Choctawhatchee Bay-
541 AM CDT Sun May 24 2020

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

A moderate southeasterly flow tonight will create hazardous
conditions for small craft.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Moderate easterly winds are expected Monday into Tuesday, continuing
to create hazardous conditions for small craft.

GMZ650-655-670-675-251045-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
541 AM CDT Sun May 24 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM MONDAY TO 11 AM CDT
TUESDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

GMZ631-632-251045-
Southern Mobile Bay-Mississippi Sound-
541 AM CDT Sun May 24 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 11 AM CDT
TUESDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

A moderate easterly flow developing tonight will create hazardous
conditions for small craft.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

In the hours before

Special weather statement, May 24, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sun May 24 2020

FLZ203-204-242000-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
208 PM CDT Sun May 24 2020

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 300 PM CDT...

At 208 PM CDT, the strong thunderstorm was located 5 miles east of
Roeville, or 8 miles east of Milton, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.

LAT...LON 3053 8713 3055 8712 3055 8714 3058 8716
      3057 8719 3054 8717 3057 8722 3080 8720
      3073 8681 3055 8682 3054 8700 3055 8700
      3058 8698 3060 8702 3057 8700 3057 8701
      3054 8704 3053 8711
TIME...MOT...LOC 1908Z 094DEG 14KT 3065 8690

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:48 PM CDTSpecial Weather StatementMOBCrenshaw42 min
May 24, 3:39 AM CDTRip Current StatementMOBBaldwin, Mobile3 days
May 24, 3:39 AM CDTSmall Craft AdvisoryMOB54 hr
May 24, 3:00 PM CDTSpecial Weather StatementMOBBaldwin45 min
May 24, 3:48 PM CDTSpecial Weather StatementMOBBaldwin42 min
May 24, 3:58 PM CDTSpecial Weather StatementMOBWashington47 min
May 24, 4:10 PM CDTSpecial Weather StatementMOBWashington50 min
May 24, 4:36 PM CDTSpecial Weather StatementMOBCovington39 min
May 24, 5:12 PM CDTSpecial Weather StatementMOBMobile33 min
May 24, 5:14 PM CDTSpecial Marine WarningMOB16 min
May 24, 5:41 PM CDTSpecial Weather StatementMOBButler49 min
May 24, 5:50 PM CDTSpecial Weather StatementMOBCrenshaw40 min
May 24, 5:53 PM CDTSpecial Weather StatementMOBCrenshaw37 min
May 24, 6:13 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw21 min
May 24, 6:14 PM CDTSpecial Weather StatementMOBChoctaw46 min
May 24, 6:50 PM CDTSpecial Weather StatementMOBChoctaw55 min
May 24, 3:22 PM CDTSpecial Weather StatementMOBOkaloosa53 min
May 24, 4:01 PM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa44 min
May 24, 5:59 PM CDTSpecial Weather StatementMOBOkaloosa46 min
May 23, 7:03 PM CDTSpecial Weather StatementMOBGeorge42 min
May 24, 3:28 PM CDTSpecial Weather StatementMOBPerry32 min
May 24, 5:19 PM CDTSpecial Weather StatementMOBGeorge41 min
May 24, 6:24 PM CDTSpecial Weather StatementMOBGeorge51 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.